Quartic Spline of Interpolation with Minimal Quadratic Oscillation

  • Alexandru Mihai Bica
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5434)


The quartic spline of interpolation generated by initial conditions is constructed. The initial values corresponding to the first, second and third derivative of spline in the first knot are uniquely determined such that the quadratic oscillation in average of the quartic spline to be minimal (this notion was recently introduced by the author for any spline of interpolation function).


Error Estimation Error Bound Lipschitz Constant Interpolation Function Spline Interpolation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ahlberg, J.H., Nilson, E.N., Walsh, J.L.: The theory of splines and their applications. Academic Press, New York (1967)zbMATHGoogle Scholar
  2. 2.
    Bica, A.M.: Iterative numerical methods for operatorial equations. University of Oradea Press (2006)Google Scholar
  3. 3.
    Bica, A.M., Căuş, V.A., Fechete, I., Mureşan, S.: Application of the Cauchy-Buniakovski-Schwarz’s inequality to an optimal property for cubic splines. J. of Computational Analysis and Applications 9(1), 43–53 (2007)MathSciNetzbMATHGoogle Scholar
  4. 4.
    De Boor, C.: A practical guide to splines. Applied Math. Sciences, vol. 27. Springer, Berlin (1978)CrossRefzbMATHGoogle Scholar
  5. 5.
    Gao, X., Shu, S., Fu, K.: Quartic spline on spline interpolation. J. Comput. Appl. Math. 71(2), 213–223 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Grandine, T.A., Hogan, T.A.: A parametric quartic spline interpolant to position, tangent and curvature. Computing 72(1-2), 65–78 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Howell, G., Varma, A.K.: Best error bounds for quartic spline interpolation. J. Approximation Theory 58(1), 58–67 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Iancu, C.: On the cubic spline of interpolation. Semin. of Funct. Anal. and Num. Meth. 4, 52–71 (1981) (preprint)Google Scholar
  9. 9.
    Karaballi, A.A., Sallam, S.: Quartic spline interpolation on uniform meshes with application to quadratures. J. Math. Res. Expo. 19(3), 533–538 (1999)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Micula, G., Micula, S.: Handbook of splines. Mathematics and its Applications, vol. 462. Kluwer Academic Publishers, Dordrecht (1999)CrossRefzbMATHGoogle Scholar
  11. 11.
    Rana, S.S., Dubey, Y.P.: Best error bounds for deficient quartic spline interpolation. Indian J. Pure Appl. Math. 30(4), 385–393 (1999)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Rana, S.S., Gupta, R.: Deficient discrete quartic spline interpolation. Rocky Mt. J. Math. 35(4), 1369–1379 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Usmani, R.A.: Error bounds in periodic quartic spline interpolation. Approx. Theory Appl. 12(3), 1–9 (1996)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Usmani, R.A.: On nonperiodic quartic spline interpolation. Int. J. Comput. Math. 57(3-4), 197–211 (1995)CrossRefzbMATHGoogle Scholar
  15. 15.
    Volkov, Y.S.: Best error bounds for the derivative of a quartic interpolation spline. Sib. Adv. Math. 9(2), 140–150 (1999)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Alexandru Mihai Bica
    • 1
  1. 1.Department of Mathematics and InformaticsUniversity of OradeaOradeaRomania

Personalised recommendations